Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 180, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 28, 1997, 8:09 PM CDT for Barry County, Stone County, Taney County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1997, 8:09 PM CDT (01:09 UTC)
- Expired
- Jul 28, 1997, 9:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barry County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 290111 RRA SVRSGF MOC009-209-213-290200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 809 PM CDT MON JUL 28 1997 * SEVERE THUNDERSTORM WARNING FOR BARRY COUNTY - SOUTHWESTERN MISSOURI STONE COUNTY - SOUTHWESTERN MISSOURI TANEY COUNTY - SOUTHWESTERN MISSOURI * UNTIL 900 PM CDT * SOME AREAS AFFECTED KIMBERLING CITY BY 815 PM REED SPRINGS AND GALENA BY 830 PM BRANSON BY 845 PM * AT 803 PM SPRINGFIELD DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF KIMBERLING CITY NEAR SHELL KNOB AND WAS MOVING EAST AT 30 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:15 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 28, 2:15 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT MON JUL 28 1997 MAIN FCST PROBLEM WILL BE CONCENTRATED WITH FRONTAL BOUNDARY AND RESULTANT CONVECTION/COOLER TEMPS. SEVERAL BOUNDARIES WERE LOCATED ACROSS S MO THIS AFTERNOON FROM EARLIER CONVECTION AND WERE INITIATING CONVECTION OF THEIR OWN ACROSS SW/S CNTRL MO ATTM. RADAR/VISIBLE SATELLITE IMAGERY SHOWING THESE BOUNDARIES NICELY. MAIN CDFNT STILL WELL TO THE N ACROSS S IA WITH DWPNTS IN THE LOW TO MID 60S BEHIND THE FRONT. UPR LVL RIDGE STILL LOCATED ACROSS MS VLY BUT ANALYSIS FROM 12Z WAS SHOWING BUILDING HEIGHTS IN THE N ROCKIES AS FLOW AMPLIFIES. THIS WILL HELP TO DROP FRONT FURTHER S THAN NORMAL FOR THIS TIME OF YEAR INTO THE LWR MS VLY BY WED. MAIN FOCUSING MECHANISM WILL BE ALONG OUTFLOW BOUNDARIES THIS AFTERNOON AND ALONG THE FRONT TONIGHT ACROSS CWA. SVR WX NOT LIKELY DUE TO MINIMAL UPR LVL FLOW BUT WITH HIGH PW VALUES POTENTIAL FOR HVY RAIN EXISTS. NO FFA NEEDED ATTM DUE TO HOT/DRY WX PAST WEEK. COOLER DRIER AIR BEHIND FRONT WITH CANADIAN HIGH BUT AREA MOST AFFECTED BY THIS AIRMASS WILL BE TO THE NORTH AND NORTHEAST AS IT PUSHES INTO THE GREAT LAKES. HAVE OPTED TO CONTINUE USING THE WARMER FWC WITH FAN GUID NUMBERS STILL LOOKING TOO COOL. RECOMMENDATIONS FOR TONIGHT... SGF...TSRA LIKELY. LOW 65-70. N5-10. JLN...TSRA LIKELY. LOW AROUND 70. N5-10. UNO...TSRA LIKELY. LOW 70-75. N5-10. AIZ/VIH...TSRA LIKELY. LOW IN THE MID 60S. N5-10. CCF... SGF EE 068/085 066/085 064 05653 JLN EE 070/086 067/088 067 05653 LINDENBERG
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.